Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Found pregnancy while on AKT-3. Should I stop taking this medicine?

hi, i my tuberculosis was detected in menstrual blood and i am taking AKT-4 since 3 months and now i have started AKT-3 since this january. i got to know that i am 5 week pregnant and cardiac activity was not found in thesonography so my doctor suggested to postpone the akt-3 for next 3 weeks till the cardiac activity comes in the FWB. please suggest what should i do will postponing AKT3 can cause some problems.
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  257
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Since tuberculosis was detected in the menstrual blood, it is essential to see whether the endometrium is involved. It is always advisable to avoid conception during treatment especially in the early months as organogenesis is going to be affected. I suggest you to get an opinion from your gynecologist regarding continuation of the pregnancy rather than discontinuation of treatment, which may lead to drug resistance at a later stage and incomplete cure and should be done only after consulting your doctor. In fact, Rifampicin is the drug contraindicated in pregnancy and treatment may be continued with the other drugs with regular monitoring. Wish you good health.
Answered: Thu, 24 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor